Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 26, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 8, 2008, 4:13 PM EDT for Capitol Planning Region, Connecticut. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 4:13 PM EDT (20:13 UTC)
- Expired
- Jun 8, 2008, 5:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 86 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:25 PM EDT | TSTM WND DMG | Newington, CT | TREES AND WIRES DOWN |
| Jun 8, 4:25 PM EDT | TSTM WND DMG | Southington, CT | LARGE BRANCHES AND WIRES DOWN VIA STRONG WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:39 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 082013
SVRBOX
CTC003-082100-
/O.NEW.KBOX.SV.W.0026.080608T2013Z-080608T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...WEST HARTFORD...NEWINGTON...NEW
BRITAIN...MANCHESTER...HARTFORD...EAST HARTFORD...BRISTOL...
* UNTIL 500 PM EDT
* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRISTOL...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLAINVILLE AND SOUTHINGTON BY 420 PM EDT...
NEW BRITAIN AND FARMINGTON BY 425 PM EDT...
BERLIN AND NEWINGTON BY 430 PM EDT...
ROCKY HILL AND WETHERSFIELD BY 435 PM EDT...
GLASTONBURY BY 440 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE
A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4156 7295 4163 7295 4167 7301 4179 7301
4178 7248 4161 7244 4159 7245 4158 7247
4163 7251 4164 7255 4162 7270 4156 7280
TIME...MOT...LOC 2013Z 275DEG 39KT 4166 7298
$$
EKSTER1 follow-up statement
000
WWUS51 KBOX 082032
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT SUN JUN 8 2008
CTC003-082100-
/O.CON.KBOX.SV.W.0026.000000T0000Z-080608T2100Z/
HARTFORD CT-
432 PM EDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN HARTFORD COUNTY...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GLASTONBURY TO SOUTHINGTON...OR ALONG A LINE EXTENDING
FROM 7 MILES SOUTHEAST OF EAST HARTFORD TO WOLCOTT...MOVING EAST AT
45 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4157 7295 4165 7294 4174 7248 4161 7244
4158 7245 4163 7251 4164 7255 4162 7270
4156 7280 4156 7294
TIME...MOT...LOC 2032Z 275DEG 39KT 4167 7251 4160 7284
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:04 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 8, 4:04 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 404 PM EDT SUN JUN 8 2008 .SYNOPSIS... HEAT AND HUMIDITY WILL PERSIST EARLY THIS WEEK...WITH THE POTENTIAL FOR RECORD SETTING HEAT MON. A COLD FRONT WILL BRING SOME RELIEF WED...WITH COOLER CONDITIONS TOWARD THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THUNDERSTORMS MOVING SOUTHEAST ACROSS CT AND ADJACENT PARTS OF MA AND RI DURING THE LATE AFTERNOON AND EVENING. WINDS 40 KNOTS AT 500 MB...BUT MARGINAL 20 KNOTS AT 850 MB. THE STRONG HEATING MAY BE ENOUGH TO BRING THOSE WINDS TO THE SURFACE IN CONVECTION. HOWEVER THE BEST MIXED LAYER CAPE IS CONCENTRATED IN THE LOWER HUDSON VALLEY-NEW YORK CITY-NEW JERSEY. SO OUTSIDE OF SOME ROUTINE CONVECTION WE EXPECT MOST OF THE POTENTIAL FOR SEVERE TO SHIFT AWAY FROM SOUTHERN NEW ENGLAND. CONVECTION DIES DOWN AS IT MOVES OVER THE OCEAN SOUTH OF NEW ENGLAND THIS EVENING. FAIR SKIES...LIGHT WINDS...AND DEWPOINTS 65 TO 70 OVERNIGHT...THIS SHOULD ALLOW FOG AND STRATUS FORMATION. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... NORTHWEST FLOW OVER NEW ENGLAND MONDAY MORNING WILL ALLO A BACKDOOR COLD FRONT TO SLIP SOUTH THROUGH MAINE AND NH. UPPER RIDGE AXIS MOVES OVER NEW ENGLAND MONDAY EVENING WHICH WOULD STOP ANY FURTHER DRIFT OF THE FRONT TO THE SOUTH. THE $64000 QUESTION IS HOW FAR THE FRONT GETS. THE GFS AND SREF SHOW IT STALLING ALONG THE MASS EAST COAST WHILE THE NAM IS LESS CLEAR ON POSITION. THE ECMWF IS ALSO CLOSE TO THE MASS COAST. 850 MB TEMPS INLAND ARE 20-22...SO MAX TEMPS IN THE LOOK TO REACH MID 90S AWAY FROM THE WATER AND THE FRONT. IF THE FRONT PASSES BOSTON THEN MAX TEMPS WILL LIKELY BE MORE LIKE 75-80. FOR NOW WE WILL GO WITH THE WARMER SOLUTION...ALTHOUGH WITH MAX VALUES NOT AS WARM AS THE INTERIOR. THE STRONG HEATING AND HIGH DEW POINTS WILL SUPPORT APPARENT TEMPERATURES AROUND 100 DEGREES OR IN THE LOW 100S. THE HIGHEST VALUES LOOK TO BE IN THE HARTFORD-SPRINGFIELD AREA. VALUES IN THE LOW 100S WOULD SUPPORT A HEAT ADVISORY FOR THAT AREA. AS IT IS IN THE SECOND FORECAST PERIOD WE WILL HOLD ON ISSUING A HEADLINE FOR NOW...BUT ANTICIPATE ONE WILL BE ISSUED AT A LATER FORECAST IF THESE PROJECTED VALUES MAINTAIN THEMSELVES. ALSO CONCERN FOR CONVECTION MONDAY. STRONG HEATING WILL PROVIDE A GOOD SOURCE OF LIFT IN A VERY HUMID AIRMASS. THE COLD FRONT MAY ALSO SERVE AS A FOCUS FOR LOW LEVEL CONVERGENCE...AIDING CONVECTION WEST OF THE FRONT. LIFTED INDICES WILL AGAIN BE AROUND -3 TO -4. WE WILL GO WITH CHANCE POPS IN WESTERN AND NORTHERN MASS AND SOUTHERN NH...AND BE MINDFUL THAT THESE MAY NEED TO BE EXPANDED FARTHER SOUTH WITH LATER FORECASTS. HIGH PRESSURE OVERHEAD MONDAY NIGHT...LOOKS LIKE ANOTHER NIGHT OF LIGHT FLOW AND MOIST AIR...AND SO DEVELOPING AREAS OF FOG. && .LONG TERM /TUESDAY THROUGH SUNDAY/... ANOTHER VERY HOT DAY IS EXPECTED TUE WITH RECORD HEAT POSSIBLE AGAIN. 850 MB TEMPS +21C AND 2M TEMPS SUPPORT MAXES MID TO UPPER 90S IN THE INTERIOR. THERE WILL BE MORE SOUTHERLY FLOW WHICH WILL KEEP SOUTH COAST COOLER AND FLOW MAY WEAKEN ENOUGH FOR SUBTLE SEABREEZES ALONG THE EAST COAST SO WE KEPT BOS IN LOWER 90S...BUT IT COULD BE HOTTER IF NO SEABREEZE. THERE ARE SOME TIMING DIFFERENCES WITH NEXT APPROACHING COLD FRONT FOR TUE NIGHT. GFS IS SLOWER AS IT AMPLIFIES UPSTREAM SHORTWAVE MORE RESULTING IN A SLOWER SOLUTION AND DRY DAY ON TUE. ECMWF IS THE FASTEST OF THE MODELS WITH FRONT APPROACHING W ZONES BY 00Z WED AND NAM BRINGS PRECIP INTO SNE BY LATE TUE. MODEL CONSENSUS FAVORS DRY ON TUE SO WE HAVE JUST SLIGHT CHC POPS IN THE GRIDS LATE TUE ACROSS W ZONES. NAM/GFS/GGEM AND SREF POPS INDICATE BEST CHC OF CONVECTION TUE NIGHT WILL BE NORTH AND WEST OF SNE SO WE HAVE JUST SLIGHT CHC TO CHC POPS...HIGHEST IN THE INTERIOR. TIMING OF FRONT DOES NOT APPEAR TO BE FAVORABLE FOR SVR WX. FRONT SLOWLY MOVES OFF THE COAST WED...BUT 850 MB TEMPS ARE STILL WARM SO MAX TEMPS COULD REACH WELL INTO THE 80S...ALTHOUGH LESS HUMID. THERE COULD BE A FEW LINGERING SHOWERS EASTERN ZONES WED MORNING IF SLOWER TIMING OF FROPA VERIFIES. DRY AND COOLER WEATHER THU. ECMWF AND GFS ARE NOW ON BOARD SHOWING AMPLIFIED UPPER LOW MOVING INTO NORTH ATLANTIC FRI INTO THE WEEKEND RESULTING IN COOL TEMPS WITH ONSHORE FLOW. HOWEVER...GFS ENSEMBLE MEAN AND UKMET SHOW FLATTER TROF FURTHER EAST WITH WARMER TEMPS TRYING TO MOVE BACK IN FOR THE WEEKEND...WHICH IS WHAT 12Z/7 ECMWF WAS ADVERTISING. SO THERE IS STILL SOME UNCERTAINTY WITH HOW THE END OF THE WEEK AND WEEKEND WILL PLAY OUT. WE HAVE TEMPS COOLING DOWN SOMEWHAT FOR FRI/SAT ACROSS EASTERN NEW ENG BUT NOT TO THE EXTENT THAT GFS/ECMWF WOULD INDICATE. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... THUNDERSTORMS CONCENTRATED IN CT NEAR BDL AND HFD MOVING SOUTHEAST...THESE WILL BE A FACTOR MAINLY FOR CT AND PARTS OF RI DURING THE LATE AFTERNOON. EXPECT VFR CONDITIONS IN GENERAL...BUT WITH PATCHES OF MVFR CIGS AND IFR VSBYS IN TSTMS. THEN OVERNIGHT...LIGHT FLOW AND HUMID AIR WILL AGAIN MEAN MVFR/IFR VSBYS IN FOG ESPECIALLY ALONG THE SOUTH COAST. MONDAY WILL HAVE FOG AND HAZE EARLY AND AGAIN IN THE MID TO LATE AFTERNOON IN SCATTERED TSTMS...MAINLY NORTH OF THE MASS PIKE. A BACKDOOR COLD FRONT WILL APPROACH BOS AND THE OUTER CAPE/NANTUCKET FROM THE EAST ON MONDAY. THERE IS UNCERTAINTY AS TO WHERE IT WILL STOP...IF IT MOVES THROUGH THESE POINTS THEN WINDS SHOULD SHIFT TO EAST. ASIDE FROM THAT CONCERN...THE FLOW SHOULD REMAIN WEST-SOUTHWEST WEST OF THE COLD FRONT. OUTLOOK... TUE...MVFR/IFR IN FOG/HAZE EARLY...OTHERWIZE VFR. TUE NIGHT...AREAS OF MVFR IN SCT SHOWERS/TSTMS. WED AND THU...VFR && .MARINE... WINDS LESS THAN 25 KNOTS TONIGHT THROUGH MONDAY NIGHT WITH SEAS 4 FEET OR LESS. A BACKDOOR FRONT WILL MOVE INTO THE EASTERN WATERS WHICH WILL BRING CLOUDS AND A WIND SHIFT TO EAST...ELSEWHERE THE FLOW WILL BE WEST TO SOUTHWEST. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... WINDS GENERALLY SW 10-15 KTS TUE THROUGH WED...BECOMING WEST WED NIGHT/THU. SEAS GENERALLY 2-4 FT OVER OPEN WATERS. WE UNDERCUT WNA WHICH APPEARED TOO HIGH IN SW FLOW REGIME. && .CLIMATE... RECORD HIGHS FOR SUN-MON-TUE... SUNDAY... BOSTON - 97 1984 PROVIDENCE - 94 1984 BRADLEY/HARTFORD - 96 1984 WORCESTER - 91 1984 MONDAY... BOSTON - 96 1984 PROVIDENCE - 95 1984 BRADLEY/HARTFORD - 96 1984 WORCESTER - 91 1933 TUESDAY... BOSTON - 96 1959 PROVIDENCE - 94 1974 BRADLEY/HARTFORD - 97 1974 WORCESTER - 91 1984 && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB NEAR TERM...WTB SHORT TERM...WTB LONG TERM...KJC AVIATION...WTB/KJC MARINE...WTB/KJC CLIMATE...
Hazardous weather outlook, Jun 8, 12:44 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1244 PM EDT SUN JUN 8 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-091200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1244 PM EDT SUN JUN 8 2008 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR SOUTHERN NEW HAMPSHIRE...MOST OF MASSACHUSETTS EXCEPT THE COAST...MOST OF RHODE ISLAND EXCEPT THE SOUTH COAST AND ALL OF CONNECTICUT UNTIL 8 PM. HEAT INDICES WILL APPROACH 100 DEGREES IN THE INTERIOR FOR A FEW HOURS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT ADVISORIES WILL LIKELY BE NEEDED FOR A GOOD PORTION OF SOUTHERN NEW ENGLAND ON MONDAY AND POSSIBLY AGAIN ON TUESDAY WHEN RECORD OR NEAR RECORD HEAT IS EXPECTED. HEAT INDICES WILL PEAK AT 100 TO 105 DEGREES...ESPECIALLY ON MONDAY. THERE IS A LOW RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AHEAD OF A WEAK BACKDOOR FRONT...MAINLY FROM SOUTHERN NEW HAMPSHIRE THROUGH NORTHEAST MASSACHUSETTS. MORE THUNDERSTORM ACTIVITY IS POSSIBLE LATE TUESDAY OR TUESDAY NIGHT AS A COLD FRONT APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED WITH IN-OFFICE SUPPORT BEGINNING AT 3PM. ANZ230>237-250-254-255-091200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1244 PM EDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON ACROSS THE NORTHERN WATERS EAST OF MERRIMACK RIVER TO PLYMOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. DRAG ..UPDATED FOR THE SEVERE THUNDERSTORM WATCH..
In the hours before
Special weather statement, Jun 8, 3:20 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 320 PM EDT SUN JUN 8 2008 CTZ002-MAZ011-082000- EASTERN HAMPDEN MA-HARTFORD CT- 320 PM EDT SUN JUN 8 2008 AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 13 MILES NORTHWEST OF CANTON...OR ABOUT 6 MILES NORTH OF TORRINGTON...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR...8 MILES NORTH OF CANTON BY 330 PM EDT...SIMSBURY BY 340 PM EDT...GRANBY BY 350 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. FREQUENT LIGHTNING WILL LIKELY OCCUR WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. MLE
Special weather statement, Jun 8, 3:31 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 331 PM EDT SUN JUN 8 2008 CTZ002-MAZ009-011-082015- EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA- 331 PM EDT SUN JUN 8 2008 AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 5 MILES WEST OF GRANVILLE TO 2 MILES SOUTHWEST OF BRISTOL...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF TORRINGTON TO 2 MILES SOUTHWEST OF BRISTOL...MOVING EAST AT 35 MPH. THUNDERSTORMS WILL BE NEAR...SOUTHWICK AND GRANVILLE BY 340 PM EDT... WETHERSFIELD AND WEST HARTFORD BY 350 PM EDT...WINDSOR LOCKS AND WINDSOR BY 400 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. MLE
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:48 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 36 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.